Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 86, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 5, 2000, 6:39 PM CDT for Marshall County, Mississippi. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 5, 2000, 6:39 PM CDT (23:39 UTC)
- Expired
- May 5, 2000, 7:15 PM CDT
- In force
- 36 min
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Marshall County, MS
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 23:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 524 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 90 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
263 WUUS54 KMEG 052339 SVRMEM MSC093-060015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 639 PM CDT FRI MAY 5 2000 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN MARSHALL COUNTY IN NORTHWESTERN MISSISSIPPI * UNTIL 715 PM CDT * AT 638 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES EAST OF BYHALIA... MOVING NORTH AT 20 MPH. THIS SEVERE THUNDERSTORM WILL AFFECT NORTHWEST MARSHALL COUNTY DURING THE NEXT HALF HOUR.. .THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A PLACE OF SAFETY... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:08 PM CDT, 4 hours 31 minutes earlier.
Area forecast discussion, May 5, 2:08 PM CDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 208 PM CDT FRI MAY 5 2000 WATER VAPOR SATELLITE IMAGERY SHOWS THAT UPPER LOW HAS RETROGRADED SLIGHTLY MOVING INTO NORTHEASTERN OK THIS AFTERNOON. KNQA 88D SHOWS SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS THE WESTERN HALF OF OUR FORECAST AREA. HOWEVER...UPPER LEVEL RIDGING IS EVIDENT ACROSS EASTERN AREAS ON VISIBLE SATELLITE WITH PARTIAL CLEAR SLOT NOTED ALONG THE TN RIVER. MODELS GENERALLY AGREE WITH HANDLING OF THE UPPER LEVEL LOW. IT IS FORECAST TO PUSH INTO MO BY 12Z SATURDAY...GRADUALLY WEAKENING AND OPENENING UP INTO AN EASTWARD MOVING SHORT WAVE. THE MODELS DIFFER SOMEWHAT ON SPEED AND LOCATION BY SUNDAY. FOR TONIGHT...WILL CARRY 20 PERCENT POPS EAST HALF AND 40 PERCENT WEST HALF. ATMOSPHERE WILL CONTINUE TO DESTABILIZE THIS AFTERNOON RESULTING IN SCATTERED THUNDERSTORMS THAT WILL LINGER INTO THE EVENING...MAINLY WESTERN HALF OF OUR AREA. IN ADDITION...RUC MODEL SHOWS ANOTHER WEAK VORT LOBE ROTATING AROUND THE LOW TONIGHT AND AFFECTING MAINLY THE WEST HALF. SATURDAY INTO SATURDAY NIGHT...UPPER LEVEL SHORT WAVE (WHAT WAS THE CLOSED UPPER LOW) WILL PUSH INTO THE AREA FROM THE WEST BY AFTERNOON. ATMOSPHERE FORECAST TO BECOME QUITE UNSTABLE WITH BAND OF CAPE VALUES BETWEEN 1500 AND 1900 J/KG CENTERED NEAR THE MS RIVER BY 00Z. WITH ATMOSPHERE ALSO VERY MOIST...THINK MORE THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON AND TREK EASTWARD ALONG WITH THE SHORT WAVE SATURDAY NIGHT. SUNDAY...WILL CARRY 30 PERCENT POPS AREA WIDE. ATMOSPHERE WILL CONTINUE MOIST AND UNSTABLE...HOWEVER UPPER SHORT WAVE WILL BE MOVING OUT OF THE PICTURE. ETA IS LITTLE FURTHER EAST THAN THE AVN WITH LOCATION OF THE SHORT WAVE 12Z SUNDAY. DEPENDING ON LATER MODEL RUNS...THE POP FOR SUNDAY MAY BE ABLE TO BE DROPPED OR LOWERED. PLAN TO STAY FAIRLY CLOSE TO FWC TEMPERATURES. .MEM...NONE N
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.